MAUDE Adverse Event Report: COVIDIEN, FORMERLY USSC PUERTO RICO INC MULTIFIRE ENDO TA* 30-2.5 DLU; STAPLE, IMPLANTABLE

COVIDIEN, FORMERLY USSC PUERTO RICO INC MULTIFIRE ENDO TA* 30-2.5 DLU; STAPLE, IMPLANTABLE
Model Number 010911L
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 01/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
According to the reporter, during a donor nephrectomy procedure, the device was fired on the renal vein.Only part of the staples fired and did not release from the stapler.The stapler was stuck to the vein and the tissue had to be resected in order to remove the device.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN, FORMERLY USSC PUERTO RICO INC
building 911-67
sabanetas industrial park
ponce PR 00731
MDR Report Key6347377
Report Number2647580-2017-00180
Device Sequence Number37209
Product Code GDW
UDI-Device Identifier10884521047761
UDI-Public(01)10884521047761(17)200930(10)P5J0532X
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K013860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number010911L
Device Catalogue Number010911L
Device Lot NumberP5J0532X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2017
Initial Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STAPLER HANDLE
Outcome Attributed to Adverse Event Other;